• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does anyone else have a Depo shot for birth control?

I just the depo shot like 3 weeks ago. I wanted to know what have been some of the bad sides of it.

Answer Question
 
floyd835

Asked by floyd835 at 1:59 PM on Nov. 2, 2008 in Pregnancy

Level 1 (0 Credits)
Answers (7)
  • I got the depo shot for many years. I didn't have any bad side effects at all. I do know that it might contribute to osteoporosis, so be sure to take calcium everyday.
    CookieMom108

    Answer by CookieMom108 at 2:03 PM on Nov. 2, 2008

  • I am on it now. I was on it three years ago and after I got it I didn't have a period for 6 months, then I was on my period every day or three months. After I had my daughter, I honestly dont know why I decided to get on it again... I think other than crazy periods, its alright for most people.
    LovinMyMikayla

    Answer by LovinMyMikayla at 2:05 PM on Nov. 2, 2008

  • I was on it for 2 years, and for the most part I liked it, except i never had a period so i was always paranoid about being pregnant, and that was no fun.

    But the first poster is right, it does contribute to osteoporosis in young women in their early 20's, as well as making women sterile, so thats why stopped taking it.
    CarolynBarnett

    Answer by CarolynBarnett at 2:12 PM on Nov. 2, 2008

  • I was on it for a few years and I ended up having severe depression because of it, but it took them forever to figure out the depo was causing it. Just keep that in mind!
    sbastille

    Answer by sbastille at 2:31 PM on Nov. 2, 2008

  • I dont butmy sister has been taking it since her son was born and he will be 5 in feb. At first it made her really sick. and she lost a lot of weight. But she kept taking it and after a few months it went away now she says she loves it because she dont have to remember to take a pill everyday.
    Anonymous

    Answer by Anonymous at 3:31 PM on Nov. 2, 2008

  • I was on it for less than 6 months after giving birth to my twins (thought it was the easiest). It put 40 lbs on me in less than a month!!!! They had to take me off because I have migraines and it can induce seizures.  I personally would NOT recommend it, but hey, everyone is different.

    Thomigirl

    Answer by Thomigirl at 3:53 PM on Nov. 2, 2008

  • I would feel extremely nauseous after getting the shot. Then for the first few months I had a lot of spotting between periods. Then I gained 13 pounds in the first 3 months. Then my periods stopped.
    Anonymous

    Answer by Anonymous at 4:39 PM on Nov. 2, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.